Computing rational parametrizations of canal surfaces

Martin Peternell*, Helmut Pottmann

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

84 Scopus citations

Abstract

A canal surface is the envelope of a one-parameter set of spheres with radii r(t) and centers m(t). It is shown that any canal surface to a rational spine curve m(t) and a rational radius function r(t) possesses rational parametrizations. We derive algorithms for the computation of these parametrizations and put particular emphasis on low degree representations.

Original languageEnglish (US)
Pages (from-to)255-266
Number of pages12
JournalJournal of Symbolic Computation
Volume23
Issue number2-3
DOIs
StatePublished - Jan 1 1997

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Computational Mathematics

Fingerprint Dive into the research topics of 'Computing rational parametrizations of canal surfaces'. Together they form a unique fingerprint.

Cite this